Digestive Disorders / Gastroenterology Expert Forum
cramps vomiting
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

cramps vomiting

For the second time in 3 months i have gotten cramps that start out mild and get unbearable,followed by vomiting.They have lasted for about 12 hour periods .They have been confined to my lower stomach and have also effected my scrotum and sharp pain in my anus. When i finally went to the restroom my stools were black in color.Havent gone this time.
                                    Anybody have any suggestions ? Thanks John
Related Discussions
233190_tn?1278553401
Hello - thanks for asking your question.

A variety of diseases can cause your symptoms.  You should definitely be evaluated by a physician.  

Serious diseases such as appendicitis, bowel obstruction, or even a ruptured aortic aneurysm can cause periumbilical pain and cramping.  Other diseases such as gastroenteritis or mesenteric ischemia should also be considered.  

Black stools are also concerning for an upper GI bleed.  Although iron intake can also cause black stools, you should be evaluated by a physician to determine if there is bleeding or not.

I strongly suggest followup with your personal physician.

I stress that this answer is not intended as and does not substitute for medical advice - please see your personal physician for further evaluation of your individual case.

Thanks,
Kevin, M.D.
7 Comments
Blank
Avatar_n_tn
You should also consider that if you are taking Pepto Bismol for your nausea, it could cause black stools as well.
Blank
Avatar_n_tn
Yes i did take pepto bismol pills.The first occurance and this one also pain pills.After reading on appendicitis i now know that you should not take neither.Will be seeing a doctor soon and thank you both. John.
                          PS i do believe it is appendicitis ,Because after this last occurance the only sore area is my lower right ab area.
Blank
Avatar_n_tn
My husband has recently seen a doctor after 2 years.  The last time that he saw a physician he was told that if he tersisted to drink then he would be dead within 10 years.  My husband will be 23 this month and is having a lot of difficulties.  He persisted to drink slightly after he heard the news from his doctor 2 years ago.  He went to the ER with problems of rectal bleeding (slightly), pain in his scrotum area, and he also suffers from a very thin stomach lining and esophogus.  When he went to the ER he was told that his enzymes were elevated enought that they are having him see a specialist.  As far as I know he has no history of these types of problems in his family.  I am wanting to know that besides the alcohol what else could be causing this.  He understand that the alcohol polays a very big part in this and is now interested in finally putting it down for good.  He recently would have maybe 2 beers a week.  Would this really have that big of a problem.  Also, another thing that is very alarming for me is he has blood in his stool and usually vomits daily when he wakes up.  This has more than not had blood in his vomit.  I am concerned and am curious as to what type of research I can do with this or some possibilities that I can look into.  He has been given some antibiotics to finish before his appointment with a gasteroenterologist and a perscription of pain medication.  I do not know the levels of his tests at this time, but I do know that all other tests were normal except his enzymes.  Can you give me anything to work with on research topics?  Also is there any types of foods that I can start cooking to maybe lower these levels and help with his vomiting and stomach problems (make it easier on him).

Thank you
Knichole2000
Blank
Avatar_n_tn
You mention that he has blood in his stool.  The description of the type of bleeding would be very helpful in analyzing the problem.  Is it black and tarry? Bright red? Maroon colour? This could indicate where the bleeding is coming from.  If it is black and tarry it could be coming from his upper GI system (possibly a bleeding ulcer).  He may also be vomitting what looks like coffee grounds. Maroon could indicate small intestine and bright red could be lower rectal region such as from an anal fissure, or hemmorhoids.  It sounds like he should really quit drinking alcohol for the time being. You may want to go to your local drug store and get an H.Pylori test kit, to see if he has this bacteria in his system. Hope this helps!
Blank
Avatar_n_tn
I would appreciate comments from patients because we are the ones who can help the most through experience.  Can pain pills such as Vicodin 10/650 cause black stools and stomach pain?  I have already had H-Pylori and had an endoscopy that revealed two small stomach ulcers.  I just now started taking pain pills again for back problems and my stomach is hurting and having black stools.  Also do pain pills make you gain weight?  Thank you for any of your own stories that might help.

Eureka
Blank
Avatar_n_tn
I would appreciate comments from patients because we are the ones who can help the most through experience.  Can pain pills such as Vicodin 10/650 cause black stools and stomach pain?  I have already had H-Pylori and had an endoscopy that revealed two small stomach ulcers.  I just now started taking pain pills again for back problems and my stomach is hurting and having black stools.  Also do pain pills make you gain weight?  Thank you for any of your own stories that might help.

Eureka
Blank
Avatar_n_tn
Black stools can be caused by pain pills.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank